Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have gained weight. Took lexapro. Is it because of the medicine?

I have been on Lexapro for 1.5 yrs, has helped me with anxiety tremendously but i have gained about 30 lbs and do not really have any bad eating habits. If I wean from the medicine, should the weight come off? I had no idea this would cause this, now I am reducing calories and still not losing weight. My thyroid has nearly doubled and I am taking a replacement as well just to see if the sleepiness would go away, Help!
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
The most common side effects associated with escitalopram are agitation or restlessness, blurred vision, diarrhea, difficulty sleeping, drowsiness, dry mouth, fever, frequent urination, headache, indigestion, nausea, increased or decreased appetite, increased sweating, sexual difficulties (decreased sexual ability or desire, ejaculatory delay), taste alterations, tremor (shaking), and weight changes.
My understanding is the weight gain from this medication is not permanent and it should go away if you reduce the dose or stop it, although the problem is if it helping you so much with the anxiety it may be very difficult to do .
Please check your thyroid levels regularly and adjust the dose according to your doctor's advise, eat a low calorie food and have lot of physical activity, this should help in weight loss as well as in anxiety/depression.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor